Alert archive / North Dakota / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Mar 25, 2009, 8:33 AM CDT for Burleigh County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2009, 8:33 AM CDT (13:33 UTC)
- Expired
- Mar 25, 2009, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Burleigh County, ND
The radar
The Bismarck radar (KBIS), 2 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 1.6 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KBIS 251333 FFWBIS NDC015-251630- /O.NEW.KBIS.FF.W.0003.090325T1333Z-090325T1630Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 833 AM CDT WED MAR 25 2009 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA... THIS INCLUDES ONLY SPECIFIC AREAS OF SOUTHERN BISMARCK... * UNTIL 1130 AM CDT * AT 821 AM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. FLOOD WATERS ARE RISING RAPIDLY FROM STORM DRAIN OVERFLOW DUE TO MISSOURI RIVER FLOODING. FROM COTTONWOOD LAKE ALONG THE SOUTH THIRD OR WACHTER DRAINAGE CANAL NORTHEASTWARD TO BASIN AVENUE...INCLUDING SKYWAY PARK VILLAGE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4681 10080 4681 10071 4675 10071 4675 10080 $$ SCHECK/BS
4 follow-up statements
000 WGUS53 KBIS 251337 CCA FFWBIS NDC015-251630- /O.COR.KBIS.FF.W.0003.090325T1333Z-090325T1630Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 833 AM CDT WED MAR 25 2009 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA... THIS INCLUDES ONLY SPECIFIC AREAS OF SOUTHERN BISMARCK... * UNTIL 1130 AM CDT * AT 821 AM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM OVERWORKED STORM DRAINS. FLOOD WATERS ARE RISING RAPIDLY FROM STORM DRAIN OVERFLOW DUE TO MISSOURI RIVER FLOODING. FROM COTTONWOOD LAKE ALONG THE SOUTH THIRD OR WACHTER DRAINAGE CANAL NORTHEASTWARD TO BASIN AVENUE...INCLUDING SKYWAY PARK VILLAGE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4681 10080 4681 10071 4675 10071 4675 10080 $$ SCHECK/BS
388 WGUS73 KBIS 251424 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 924 AM CDT WED MAR 25 2009 NDC015-251630- /O.CON.KBIS.FF.W.0003.000000T0000Z-090325T1630Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURLEIGH ND- 924 AM CDT WED MAR 25 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR SOUTHWESTERN BURLEIGH COUNTY... AT 910 AM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED THREE FEET OF WATER OVER TWELVE STREET SOUTH OF CASHWISE BETWEEN THE BISMARCK EXPRESSWAY NEAR AIRPORT VILLAGE AND COLONIAL ESTATES. WATER CONTINUES TO RISE DUE TO AN OVERFLOODING OF THE STORM DRAINAGE SYSTEM. LOCATIONS IN THE WARNING INCLUDE ONLY SPECIFIC AREAS OF SOUTH BISMARCK FROM COTTONWOOD LAKE ALONG THE THIRD STREET OR WACHTER DRAINAGE CANAL NORTHEASTWARD TO COLONIAL ESTATES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4681 10080 4681 10071 4675 10071 4675 10080 $$ SCHECK/NH
260 WGUS73 KBIS 251546 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1046 AM CDT WED MAR 25 2009 NDC015-251630- /O.CON.KBIS.FF.W.0003.000000T0000Z-090325T1630Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURLEIGH ND- 1046 AM CDT WED MAR 25 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR SOUTHWESTERN BURLEIGH COUNTY... ...THIS INCLUDES ONLY SPECIFIC AREAS OF SOUTHERN BISMARCK... FLOOD WATERS ARE RISING RAPIDLY FROM STORM DRAIN OVERFLOW DUE TO MISSOURI RIVER FLOODING. FROM COTTONWOOD LAKE AND LINCOLN OAKS NURSERY...NORTH TO ALONG THE SOUTH THIRD OR WACHTER DRAINAGE CANAL...AND NORTHEASTWARD TO BASIN AVENUE...INCLUDING SKYWAY PARK VILLAGE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4681 10080 4681 10071 4675 10071 4675 10080 $$ NH/JWS
500 WGUS73 KBIS 251632 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1132 AM CDT WED MAR 25 2009 NDC015-251641- /O.EXP.KBIS.FF.W.0003.000000T0000Z-090325T1630Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURLEIGH ND- 1132 AM CDT WED MAR 25 2009 ...THE FLASH FLOOD WARNING FOR SPECIFIC AREAS OF BISMARCK CITY INCLUDING COTTONWOOD PARK...AIRPORT VILLAGE...AND AREAS OF SOUTH TWELFTH STREET HAS EXPIRED... WHILE WATER LEVELS REMAIN HIGH...CONTINUED RAPID RISES RELATED TO OVERWORKED STORM DRAINAGE ON THE SOUTH SIDE OF BISMARCK ARE NOT ANTICIPATED. A FLOOD WARNING REMAINS IN EFFECT FOR THE ENTIRE REGION THROUGH THURSDAY AFTERNOON FOR FLOODED RIVERS AND STREAMS. LAT...LON 4681 10080 4681 10071 4675 10071 4675 10080 $$ SCHECK/NH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 4:01 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 25, 4:01 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 401 AM CDT WED MAR 25 2009 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT THE CENTER OF THE LOW PRESSURE STORM SYSTEM THAT BROUGHT BLIZZARD CONDITIONS TO MOST OF THE STATE WAS CENTERED OVER CENTRAL MINNESOTA THIS MORNING. WRAP AROUND PRECIPITATION EXTENDED AS FAR WEST AS BOTTINEAU TO JAMESTOWN...WITH SOME PRECIPITATION SHOWN ON RADAR RETURNS NEAR BISMARCK AND SOUTH. BLOWING SNOW LINGERS OVER EASTERN PORTIONS OF CENTRAL NORTH DAKOTA...WHERE NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WERE OCCURRING. EXPECTING WINDS TO STAY IN THIS RANGE TODAY FOR ROLETTE/RUGBY TO JAMESTOWN AND OAKES...AND THINKING FALLING AND BLOWING SNOW WILL KEEP VISIBILITIES DOWN TO BELOW A MILE FOR THE REST OF THE MORNING HOURS. WILL ALLOW THE THE CURRENT WINTER WEATHER ADVISORY FOR CENTRAL NORTH DAKOTA TO EXPIRE AT THE 4 AM PACKAGE ISSUANCE...EXCEPT WILL EXTEND THE ADVISORY UNTIL NOON FOR THE AFOREMENTIONED COUNTIES IN EASTERN PORTIONS OF CENTRAL NORTH DAKOTA. TODAYS MODELS ARE IN GOOD AGREEMENT...WITH THE LOW CENTER LIFTING NORTH INTO WESTERN ONTARIO BY THIS EVENING. THE LARGE UPPER LEVEL LOW ASSOCIATED WITH THIS SYSTEM...WHILE ALSO LIFTING NORTH...REMAINS OVER THE RED RIVER VALLEY IN MANITOBA. VORT ENERGY ROTATING AROUND THE WEST SIDE OF THE UPPER LOW MOVES SOUTH ACROSS NORTH DAKOTA TODAY THROUGH THURSDAY. THIS CYCLONIC FLOW ALOFT WITH AVAILABLE MOISTURE AND VORT ENERGY WILL KEEP LIGHT SNOW FALLING ACROSS THE FORECAST AREA THROUGH THURSDAY NIGHT. NORTHERN AND CENTRAL PORTIONS OF THE STATE WILL LIKELY SEE SOME LIGHT ACCUMULATIONS TODAY THROUGH THURSDAY...FROM 1 TO 3 INCHES OVER A 2-DAY PERIOD. BY FRIDAY THE UPPER LOW MOVES WELL TO THE EAST OF THE REGION...CAUGHT UP IN THE MAIN FLOW OF THE WESTERLIES. TEMPERATURES WILL REMAIN BELOW AVERAGE FOR THIS TIME OF YEAR. A SECONDARY COLD FRONT WILL SWEEP SOUTHWARD ACROSS THE STATE TONIGHT AND BRING ANOTHER SHOT OF COLD AIR. FRESH SNOW COVER OVER MOST OF THE AREA AND CLOUDY CONDITIONS WILL ALSO KEEP TEMPERATURES LOW. EXPECTING HIGHS TODAY FROM THE TEENS NORTH TO 20S SOUTH...WITH HIGHS MAINLY IN THE 20S THURSDAY AND FRIDAY. LOWS WILL LIKELY RANGE FROM 5 TO 15. .LONG TERM...SATURDAY THROUGH TUESDAY A SHORTWAVE TROUGH MOVING ONTO THE PACIFIC NORTHWEST COAST ON SATURDAY WILL BRING A CHANCE OF PRECIPITATION TO THE LOCAL AREA MAINLY SUNDAY AND SUNDAY NIGHT. AHEAD OF THIS SHORTWAVE WE SHOULD SEE A MAINLY DRY DAY ON SATURDAY. WE WILL REMAIN COOL COMPARED TO OUR NORMAL TEMPERATURES...BUT WELL WITHIN OUR NORMAL VARIABILITY FOR THIS TIME OF YEAR. MODELS SHOW SOME DIFFERENCES IN HANDLING THIS SHORTWAVE BUT ALL BRING A CHANCE OF PRECIPITATION INTO THE AREA BY SUNDAY AND EXIT THE AREA SUNDAY NIGHT AS THEY DEVELOP A LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS BY 12Z MONDAY. THE GFS IS FARTHER NORTH WITH THE QPF SUNDAY AND SUNDAY NIGHT...WITH MORE INFLUENCE FROM A NORTHERN STREAM SHORTWAVE TROUGH...AND AN INVERTED SURFACE TROUGH THAT EXTENDS NORTH FROM THE CENTRAL PLAINS SURFACE LOW INTO NORTH DAKOTA. THE ECMWF IS PRETTY SIMILAR TO ITS RUN 24 HOURS AGO...BRINGING A SWATH OF PRECIPITATION ACROSS THE SOUTHERN THIRD OF THE STATE...BUT THE RUN FROM 12 HOURS AGO WAS QUITE A BIT FARTHER NORTH. FOR NOW WILL CONTINUE WITH A MODEL BLEND BUT WILL INCREASE POPS INTO THE CHANCE CATEGORY IN THE WEST ON SUNDAY...AND IN THE WEST AND SOUTH CENTRAL ON SUNDAY NIGHT. STRONG WARM ADVECTION AHEAD OF THIS SYSTEM WOULD INDICATE A CHANCE OF FREEZING RAIN...ESPECIALLY IF PRECIP ARRIVES SATURDAY NIGHT. WE HAD A SLIGHT CHANCE OF LIGHT RAIN IN THE FAR SOUTHWEST SATURDAY NIGHT SO WE CHANGED THIS TO FREEZING RAIN AS SURFACE TEMPERATURES ARE FORECAST TO BE IN THE MID 20S. FOR THE TIME BEING...JUST KEPT A RAIN SNOW MIX ON SUNDAY...THEN ALL SNOW ON SUNDAY NIGHT...WE CAN FINE TUNE LATER ON. LATE IN THE EXTENDED PERIOD...SOME LINGERING LIGHT SNOW WILL REMAIN IN THE SOUTH AND EAST ON MONDAY AS THE CENTRAL PLAINS SYSTEM TRACKS INTO THE GREAT LAKES REGION. MODELS QUICKLY BRING ANOTHER WEAKER SYSTEM INTO THE AREA WHICH WILL KEEP TEMPERATURES COOL WITH A INTERMITTENT SMALL CHANCES OF PRECIPITATION THROUGH MID WEEK. MODELS THEN DIVERGE LATE IN THE PERIOD. && .AVIATION... MVFR CLOUDINESS...WITH AREAS IFR NEAR JMS...COVERS ALL BUT THE FAR SOUTHWEST CORNER OF THE LOCAL AREA. THE AREA OF VFR CIGS IN THE FAR SOUTHWEST IS EXPECTED TO EXPAND TO INCLUDE DIK THIS MORNING BUT PROBABLY NOT ISN OR BIS. LARGE AREA OF MVFR CIGS ACROSS SOUTHERN SASKATCHEWAN WILL THEN DROP SOUTH THIS AFTERNOON AND BRING MVFR CEILINGS BACK INTO THE SOUTHWEST AS THE UPPER TROUGH DROPS SOUTH INTO THE AREA. EXPECT NORTHWEST TO NORTHERLY SURFACE FLOW ACROSS FCST RTES THROUGH 12Z WED. MVFR CIGS WILL BE THE RULE ACROSS THE LOCAL AREA THROUGH THE FORECAST PERIOD. && .HYDROLOGY... AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR ALL OF CENTRAL AND MOST OF WESTERN NORTH DAKOTA. RUNOFF FROM SNOW MELT AND RAIN...ALONG WITH ICE JAMS...HAVE PUSHED MANY RIVERS AND STREAMS ASSOCIATED WITH THE MISSOURI RIVER AND ITS TRIBUTARIES TO AND OVER FLOOD STAGE. A LARGE ICE JAM SOUTH OF BISMARCK/MANDAN CAUSED THE MISSOURI RIVER AT BISMARCK/MANDAN TO REACH FLOOD STAGE. FLOODING ON THE JAMES RIVER IS EXPECTED OVER THE NEXT SEVERAL DAYS. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CDT TODAY FOR NDZ005-013-023- 025-037-048-051. && JV/TWH
Hazardous weather outlook, Mar 25, 5:07 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT WED MAR 25 2009 NDZ017>020-031>036-040>047-050-261015- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-MCINTOSH- 507 AM CDT WED MAR 25 2009 /407 AM MDT WED MAR 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN AREAL FLOOD WARNING AND VARIOUS RIVER FLOOD WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAL AND RIVER FLOOD WARNINGS WILL LIKELY BE IN EFFECT FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-023-025-037-048-051-261015- ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- 507 AM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THIS MORNING FOR BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES TO LESS THAN A MILE AT TIMES MAKING TRAVEL HAZARDOUS. LIGHT SNOW LIKELY TODAY AND TONIGHT WITH ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE. AN AREAL FLOOD WARNING AND VARIOUS RIVER FLOOD WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GOOD CHANCE OF LIGHT SNOW THURSDAY WITH ACCUMULATIONS UP TO AN INCH POSSIBLE. AREAL AND RIVER FLOOD WARNINGS WILL LIKELY BE IN EFFECT FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>004-009>012-021-022-261015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCLEAN-SHERIDAN- 507 AM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN AREAL FLOOD WARNING AND VARIOUS RIVER FLOOD WARNINGS ARE IN EFFECT. A GOOD CHANCE OF LIGHT SNOW TODAY AND TONIGHT WITH ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GOOD CHANCE OF LIGHT SNOW THURSDAY WITH ACCUMULATIONS UP TO AN INCH POSSIBLE. AREAL AND RIVER FLOOD WARNINGS WILL LIKELY BE IN EFFECT FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Special weather statement, Mar 25, 6:44 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 644 AM CDT WED MAR 25 2009 NDZ005-013-023-025-037-048-051-251345- ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... JAMESTOWN...EDGELEY...OAKES 644 AM CDT WED MAR 25 2009 AT 645 AM CDT...DOPPLER WEATHER RADAR AND SURFACE OBSERVATIONS WERE SHOWING LIGHT SNOW AND GUSTY WINDS CONTINUING ACROSS PORTIONS OF CENTRAL NORTH DAKOTA. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CREATE BLOWING AND DRIFTING SNOW...REDUCING VISIBILITIES TO ONE MILE OR LESS AT TIMES. A WINTER WEATHER ADVISORY CONTINUES THROUGH NOON CDT FOR PORTIONS OF EAST CENTRAL NORTH DAKOTA. TRAVEL WILL REMAIN DIFFICULT THROUGH THE MORNING WITH THE COMBINATION OF LIGHT SNOW AND ICY ROADWAYS. IF YOU MUST TRAVEL...CARRY A WINTER SURVIVAL KIT IN YOUR CAR AND LET OTHERS KNOW OF YOUR TRAVEL PLANS. IF YOU BECOME STRANDED STAY WITH YOUR VEHICLE. KS
Local storm report, Mar 25, 6:46 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
646 AM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM HEAVY SNOW HARVEY 47.77N 99.94W
03/25/2009 E7.0 INCH WELLS ND BROADCAST MEDIA
STORM TOTAL SNOWFALL.
&&
PJALocal storm report, Mar 25, 7:37 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
737 AM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW FORT YATES 46.09N 100.63W
03/25/2009 M6.0 INCH SIOUX ND CO-OP OBSERVER
24 HOUR SNOWFALL.
&&
PJALocal storm report, Mar 25, 7:38 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
738 AM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW FORT YATES 46.09N 100.63W
03/25/2009 M8.0 INCH SIOUX ND CO-OP OBSERVER
STORM TOTAL SNOW FROM MARCH 23 THROUGH 24.
&&
PJALocal storm report, Mar 25, 7:40 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
740 AM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM SNOW BOTTINEAU 48.83N 100.44W
03/25/2009 M1.5 INCH BOTTINEAU ND CO-OP OBSERVER
24 HOUR SNOWFALL
&&
PJALocal storm report, Mar 25, 7:42 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
742 AM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM SNOW 5 NW LINTON 46.32N 100.31W
03/25/2009 M3.0 INCH EMMONS ND CO-OP OBSERVER
24 HOUR SNOWFALL.
&&
PJAThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:03 PM CDT | Winter Weather Advisory | BIS | Adams, Bottineau, Bowman, Burke, Burleigh, Dickey and 21 more | 9 hr |
| Mar 25, 4:53 AM CDT | Winter Weather Advisory | BIS | Dickey, Foster, LaMoure, Pierce, Rolette, Stutsman and 1 more | 6 hr |
| Mar 25, 9:34 AM CDT | Flash Flood Warning | BIS | Burleigh, Emmons, Morton | 3 hr |
| Mar 25, 4:04 PM CDT | Winter Weather Advisory | BIS | Bottineau, Burke, Burleigh, Foster, Kidder, LaMoure and 11 more | 12 hr |
Nearby
Flash Flood Warnings in North Dakota, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.